Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 169, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 15, 2011, 6:46 AM CDT for East Carroll Parish, Morehouse Parish, West Carroll Parish, Louisiana; Issaquena County, Sharkey County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2011, 6:46 AM CDT (11:46 UTC)
- Expired
- Apr 15, 2011, 7:45 AM CDT
- In force
- 59 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties East Carroll Parish, LA, Morehouse Parish, LA, West Carroll Parish, LA, Issaquena County, MS, Sharkey County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 134 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 2:19 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1585 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
090
WUUS54 KJAN 151146
SVRJAN
LAC035-067-123-MSC055-125-151245-
/O.NEW.KJAN.SV.W.0169.110415T1146Z-110415T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
646 AM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...TRANSYLVANIA...LAKE PROVIDENCE...
SOUTH CENTRAL MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
WEST CARROLL PARISH IN NORTHEAST LOUISIANA...
CENTRAL ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
SOUTHERN SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF ROLLING FORK...
* UNTIL 745 AM CDT
* AT 646 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ROLLING FORK TO SHELBURN TO 8
MILES SOUTHWEST OF GOODWILL MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DARNELL...MONTICELLO...ALSATIA...ONWARD AND FITLER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FRIDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND WESTERN
MISSISSIPPI.
&&
LAT...LON 3291 9137 3295 9065 3284 9075 3281 9070
3276 9069 3273 9073 3271 9069 3267 9076
3255 9145 3257 9143 3259 9144 3259 9159
3267 9159 3267 9163 3256 9175 3257 9181
3253 9185 3255 9188 3253 9191 3263 9192
TIME...MOT...LOC 1146Z 262DEG 23KT 3290 9077 3287 9122
3269 9161
$$
BK1 follow-up statement
272
WWUS54 KJAN 151223
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
723 AM CDT FRI APR 15 2011
LAC067-151233-
/O.CAN.KJAN.SV.W.0169.000000T0000Z-110415T1245Z/
MOREHOUSE LA-
723 AM CDT FRI APR 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MOREHOUSE PARISH
IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FRIDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND WESTERN
MISSISSIPPI.
LAT...LON 3269 9162 3273 9142 3293 9115 3295 9065
3284 9075 3281 9070 3276 9069 3276 9072
3273 9073 3271 9069 3267 9076 3255 9145
3257 9143 3259 9144 3259 9159 3267 9159
3267 9162
TIME...MOT...LOC 1223Z 262DEG 23KT 3293 9049 3290 9094
3272 9133
$$
LAC035-123-MSC055-125-151245-
/O.CON.KJAN.SV.W.0169.000000T0000Z-110415T1245Z/
WEST CARROLL LA-EAST CARROLL LA-SHARKEY MS-ISSAQUENA MS-
723 AM CDT FRI APR 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR CENTRAL ISSAQUENA AND SOUTHERN SHARKEY COUNTIES...AND EAST
CARROLL AND SOUTHERN WEST CARROLL PARISHES...
AT 723 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 22 MILES EAST OF ROLLING FORK TO
ROLLING FORK TO 7 MILES NORTHEAST OF DARNELL MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALSATIA...TRANSYLVANIA...ONWARD...FITLER AND CARY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FRIDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND WESTERN
MISSISSIPPI.
&&
LAT...LON 3269 9162 3273 9142 3293 9115 3295 9065
3284 9075 3281 9070 3276 9069 3276 9072
3273 9073 3271 9069 3267 9076 3255 9145
3257 9143 3259 9144 3259 9159 3267 9159
3267 9162
TIME...MOT...LOC 1223Z 262DEG 23KT 3293 9049 3290 9094
3272 9133
$$
BKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 4:42 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 15, 4:42 AM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 442 AM CDT FRI APR 15 2011 ...SEVERE WEATHER OUTBREAK EXPECTED TODAY... .DISCUSSION... SHORT TERM (FRIDAY THROUGH SUNDAY)...FOCUS WILL CENTER ON INCREASING CONCERN FOR A DANGEROUS SEVERE WEATHER OUTBREAK TO UNFOLD TODAY. THE POTENTIAL EXISTS FOR CYCLIC AND STRONG TORNADOES...HAIL TO THE SIZE OF BASEBALLS...AND DAMAGING STRAIGHT LINE WINDS UP TO 80 MPH. A TORNADO WATCH IS CURRENTLY IN EFFECT UNTIL 10AM ACROSS WESTERN AND NORTHERN AREAS OF THE CWA. CERTAINLY ANTICIPATE AN ADDITIONAL WATCH FOR MUCH OF THE AREA LATER THIS MORNING THROUGH THE AFTERNOON AND EARLY EVENING. AS OF 330AM...A SEVERE LINE OF THUNDERSTORMS WAS LOCATED ACROSS EASTERN ARKANSAS AND STRETCHING SW INTO NW LOUISIANA AND TRAILING BACK INTO SE TEXAS. NUMEROUS REPORTS OF DAMAGING WINDS AND TORNADOES HAVE AND WILL CONTINUE TO BE ASSOCIATED WITH THIS LINE AS IT PROGRESSES TOWARDS THE ARKLAMISS DELTA REGION BY 5 AM. LATEST SURFACE ANALYSIS DEPICTS NEARLY 1000 J/KG SBCAPE AHEAD OF LINE WITH 50 TO 60 KT EFFECTIVE SHEAR SUPPORTING LARGE BOWING SEGMENTS AND TORNADOES ALONG THE LINE. A WEDGE OF MID TO UPPER 60 DEWPOINTS CURRENTLY LOCATED ACROSS CENTRAL AND WESTERN MISSISSIPPI AND ALL OF LOUISIANA WILL CONTINUE TO SURGE NORTHWARD ON AN ACCELERATING LLJ OF 50 TO 60 KT. WITH SFC WINDS BACKED TO SSE...SOUTHERLY 50KT H85 WINDS...AND CYCLONICALLY CURVED 70 KT H5 WINDS FROM THE SW... EFFECTIVE SHEAR VALUES OF 50 TO 60 WILL BE IN PLACE TO SUPPORT VIGOROUS CONVECTION AND STRONG ROTATING UPDRAFTS THIS MORNING AND ESPECIALLY THIS AFTERNOON ACROSS MUCH OF THE ARKLAMISS. AS FAR AS EVENT EVOLUTION IS CONCERNED...A DANGEROUS SEVERE LINE OF THUNDERSTORMS WILL IMPACT THAT ARKLAMISS DELTA REGION OVER THE NEXT COUPLE OF HOURS. THIS LINE WILL CONTINUE ACROSS PORTIONS OF THE HIGHWAY 82 CORRIDOR THROUGH THE EARLY MORNING HOURS AS IT TRANSLATES EASTWARD. THE LINE COULD BECOME MORE BROKEN IN NATURE AND SLOW WHILE TRAILING BACK TO THE SW INTO SOUTH-CENTRAL LOUISIANA AS SUPPORTIVE VORTICITY LOBE MOVES NE AWAY FROM CONVECTIVE COMPLEX. DAMAGING WINDS...TORNADOES...AND HAIL WILL ALL BE POSSIBLE WITH THIS CONVECTION ACROSS THE ARKLAMISS DELTA AND ALONG HIGHWAY 82 CORRIDOR. BY THE MID MORNING HOURS...SBCAPE WILL SUBSTANTIALLY INCREASE TO 1500-2000 J/KG AND 0-1 KM SRH OF 200-300 M2/S2 WILL SETUP ALONG AND SOUTH OF LOCATIONS NOT AFFECTED BY EARLIER CONVECTION. LOCATIONS ALONG AND SOUTH OF NATCHEZ TRACE...AND SOUTH OF A POSSIBLE COLD POOL BOUNDARY WITH HAVE A SIGNIFICANT RISK OF DISCRETE AND POTENTIALLY LONG-LIVED SUPERCELL DEVELOPMENT AND SUSTAINMENT IN AN UNSTABLE AND HIGHLY UPPER-LVL DIVERGENT ENVIRONMENT AS ANOTHER VORT LOBE AND UPPER JET STREAK ROTATE THROUGH THE BASE OF THE H5 TROUGH. PER LOCAL HI-RES WRF AND HRRR OUTPUT AND OVERALL ENVIRONMENT...SEVERAL ROUNDS OF SUPERCELLS AND BOWING SEGMENTS APPEAR POSSIBLE ACROSS THE REGION. SEVERE WEATHER RISKS WITH THESE SUPERCELLS INCLUDE TORNADOES...SOME POSSIBLY STRONG AND CYCLIC...LARGE HAIL TO THE SIZE OF BASEBALLS...AND DAMAGING WINDS UP TO 80 MPH. SEVERE WEATHER RISK WILL END WITH THE PASSAGE OF THE DRYLINE FROM WEST TO EAST. PLEASE SEE GRAPHICASTS FOR ESTIMATED SEVERE WEATHER TIMING AND ENDING. THE ENTIRE REGION WILL BE CLEAR OF SEVERE WEATHER RISK BY 10 PM THIS EVENING. PLEASE STAY ALERT TO RAPIDLY CHANGING CONDITIONS THROUGH THIS AFTERNOON AND EVENING. WINDS WILL BE GUSTY ON THE BACK SIDE OF THE DRYLINE AS CLEARING WILL TAKE PLACE. WIND GUSTS UP TO 30 MPH FROM THE WEST WILL BE POSSIBLE...ESPECIALLY FOR THE ARKLAMISS DELTA REGION AND AREA LAKES. MUCH QUIETER AND PLEASANT CONDITIONS ARE EXPECTED FOR SATURDAY AND SUNDAY. MORNING LOWS FOR THE WEEKEND WILL BE IN THE MID TO UPPER 40S WITH HIGHS TOPPING OUT NEAR 70 ON SATURDAY WITH SOME STRATOCUMULUS CLOUDS PIVOTING ACROSS HIGHWAY 82 CORRIDOR AND INTO THE UPPER 70S ON SUNDAY UNDER SUNNY SKIES ACROSS THE ENTIRE REGION. CONCERNING OTHER FORECAST MATTERS...TEMPERATURES AND DEWPOINTS WERE MASSAGED UPWARDS IN THE SHORT TERM GIVEN CURRENT OBSERVATIONS AND TRENDS. MAX HIGH TEMPERATURE WAS INCREASED SLIGHTLY AS MUCH OF THE REGION IS HOVERING AROUND THE 70 DEGREE MARK WITH ANTICIPATION OF PARTIAL EROSION OF STRATUS DECK AND DESPITE OVERSPREADING OF ANVIL CIRRUS. INCREASED HIGH TEMPS A COUPLE OF DEGREES ON SUNDAY GIVEN SOLID WARM AIR ADVECTION AND CLEAR SKIES. POPS WERE INCREASED FOR THIS MORNING ACROSS THE ARKLAMISS DELTA AND UPPED FOR MUCH OF THE REGION...EXCLUDING THE EXTREME SOUTHWEST...FOR THIS AFTERNOON/EVENING PERIOD. POPS WERE REDUCED ALONG AND WEST OF I-55 AFTER 0Z TONIGHT BEHIND TO DRYLINE/FRONT./ALLEN/ && LONGER TERM (SUNDAY THROUGH SATURDAY)...A FLATTER ZONAL FLOW PATTERN ACROSS THE CONUS SHOULD KEEP STORM SYSTEM MOVING RIGHT ALONG FOR MUCH OF NEXT WEEK. SURFACE HIGH(1020MB) OVER AL EARLY SUNDAY WILL MOVE OFF SRN GA COAST BY MONDAY ALLOWING ANOTHER QUICK RETURN FLOW PATTERN TO SET UP STARTING SUNDAY NIGHT FOR THE LOWER MS VALLEY. NEAR NORMAL TEMPERATURES ON SUNDAY WILL REVERT TO ABOVE NORMAL FOR MOST OF THE WEEK PER ENSEMBLE AND MEX GUIDANCE. SEVERAL MID LEVEL SHORTWAVES WILL BE RACING THROUGH THE FLOW IN THE CENTRAL AND ERN CONUS. IN RESPONSE...DEEP MOISTURE WILL INCREASE OVER OUR CWFA PROBABLY IN ABOUT 2 TO 3 DAY INTERVALS...THE FIRST BEING ON TUESDAY...THEN THURSDAY AND FINALLY SATURDAY. THE POSITION OF A QUASI-STATIONARY FRONTAL SYSTEM OVER THE MID SOUTH OR GULF STATES WILL BE KEY TO FOCUSING RAINFALL DURING THE WEEK. MODEL CONSENSUS MOVES A PLAINS LOW ACROSS THE OZARKS HEADING NEWD TUESDAY DRAGGING A COLD FRONT TOWARD OUR CWA TUESDAY NIGHT INTO WEDNESDAY AS IT STALLS OUT. THE STALLING FRONT GETS STUCK UNDER PREVAILING SWLY FLOW ALOFT SO UNCERTAINTY IN THESE FEATURES WILL BE ABOVE NORMAL. ANY QPF SHOULD INITIALLY BE UNDER ONE INCH BEFORE MID WEEK HOWEVER PATTERN SUGGESTS A HEAVY RAINFALL EPISODE COULD BE SETTING UP FOR THE TN VALLEY/MID SOUTH OR GULF STATES BY THE END OF NEXT WEEK. /40 && .AVIATION...VFR TO MVFR CONDITIONS ARE CURRENTLY ONGOING BUT THAT WILL QUICKLY CHANGE FOR KGLH AND KGWO THROUGH THE NEXT HALF HOUR AND OVER THE NEXT COUPLE OF HOURS AS A SEVERE LINE OF THUNDERSTORMS WILL SWEEP ACROSS THE HIGHWAY 82 CORRIDOR. +TSRA WITH VISIBILITIES DOWN BELOW ONE MILE...1-2 KFT CEILINGS ACCOMPANIED BY POTENTIALLY DAMAGING WINDS OF 60 TO 70 MPH WILL BE POSSIBLE THROUGH 6AM FOR THESE TWO TAF SITES. FARTHER SOUTH...BKN 2 KFT STRATUS CEILINGS WILL AFFECT SITES THROUGH THE EARLY MORNING HOURS BEFORE MIXING OUT TO SCT TO FEW AND BECOMING VFR FOR PORTIONS OF THE LATE MORNING AND AFTERNOON. SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY INCLUDING THE POTENTIAL FOR TORNADOES...HAIL...AND STRONG WINDS. IFR TO LIFR CONDITIONS WILL CERTAINLY BE POSSIBLE INVOF AND IN THUNDERSTORMS. SHOWER AND THUNDERSTORM ACTIVITY WILL SHIFT OUT OF THE REGION BY THIS EVENING./ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 80 47 71 45 / 81 17 8 0 MERIDIAN 82 49 71 42 / 79 50 10 0 VICKSBURG 81 48 72 42 / 52 13 8 0 HATTIESBURG 85 49 75 46 / 80 48 8 0 NATCHEZ 80 47 72 44 / 51 13 5 0 GREENVILLE 79 49 69 45 / 82 15 10 0 GREENWOOD 79 47 69 44 / 79 13 10 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && ALLEN/40
Hazardous weather outlook, Apr 15, 4:21 AM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 421 AM CDT FRI APR 15 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>042-047-160930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN- 421 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A LINE OF SEVERE THUNDERSTORMS WILL BE CROSSING LOCATIONS WEST OF A LINE FROM TALLULAH LOUISIANA TO WINONA MISSISSIPPI THIS MORNING. INITIALLY... THE PRIMARY THREAT WITH THESE SEVERE STORMS WILL BE DAMAGING WINDS OF 70 MPH AND HAIL TO THE SIZE OF HALF DOLLARS. THIS LINE SHOULD GRADUALLY BREAK UP DURING THE MID MORNING HOURS WITH A RISK OF SEVERE WEATHER CONTINUING AND INCLUDING TORNADOES...DAMAGING WINDS OF 75 MPH...AND HAIL TO THE SIZE OF GOLFBALLS POSSIBLE. THE MAIN RISK SHOULD SHIFT TO THE SOUTHEAST DURING THE MIDDAY HOURS AND END COMPLETELY BEFORE MID AFTERNOON AS A COLD FRONT SWEEPS THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL CONTINUE THROUGH MOST OF THE MORNING HOURS BUT SHOULD NOT BE NEEDED AFTER ABOUT 3 PM. MSZ029>033-037>039-043>046-048>066-072>074-160930- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 421 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED ACROSS THE REGION TODAY. A LINE OF SEVERE THUNDERSTORMS MOVING IN FROM THE WEST THIS MORNING SHOULD BEGIN BREAKING UP ROUGHLY ALONG THE NATCHEZ TRACE PARKWAY CORRIDOR BEFORE NOONTIME. THEN...SCATTERED SEVERE SUPERCELLS ARE EXPECTED TO FORM DURING THE MIDDAY AND EARLY AFTERNOON HOURS ESPECIALLY IMPACTING EAST CENTRAL AND SOUTH MISSISSIPPI. AT THIS POINT...THERE WILL BE AN ENHANCED RISK OF TORNADOES...WHICH COULD BE STRONG...DAMAGING WINDS TO 80 MPH... AND HAIL UP TO THE SIZE OF BASEBALLS. THE MOST LIKELY TIME FOR THESE STORMS WILL BE FROM NOON TO 800 PM. THE THREAT OF SEVERE WEATHER WILL END FROM NORTHWEST TO SOUTHEAST LATE THIS AFTERNOON AND EARLY EVENING AS A COLD FRONT SWEEPS EAST OF THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THROUGH EARLY TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
In the hours before
Special weather statement, Apr 15, 3:31 AM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
331 AM CDT FRI APR 15 2011
ARZ074-075-LAZ007>009-MSZ018-034-150940-
ASHLEY AR-CHICOT AR-MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA-
BOLIVAR MS-WASHINGTON MS-
331 AM CDT FRI APR 15 2011
...LINE OF THUNDERSTORMS WITH POTENTIALLY DAMAGING WINDS APPROACHING
THE DELTA REGION...WARNINGS WILL BE LIKELY...
A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING 60 TO 70 MPH WINDS WAS
LOCATED FROM 40 MILES NORTHWEST OF ROSEDALE TO 25 MILES WEST OF
CROSSETT AT 330 AM CDT...MOVING EAST AT 45 MPH. THESE STORMS HAVE
A HISTORY OF PRODUCING DAMAGING WINDS AND SHOULD BE REACHING FROM
AROUND ROSEDALE TO LAKE VILLAGE INTO THE BASTROP AREAS BETWEEN 4 AND
5 AM WITH CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAINS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WASHINGTON...BOLIVAR...CHICOT AND ASHLEY COUNTIES...AND
NORTHWESTERN EAST CARROLL...WEST CARROLL AND NORTHERN MOREHOUSE
PARISHES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3411 9065 3314 9091 3302 9116 3264 9148
3287 9208 3318 9214 3340 9198 3340 9146
3357 9144 3352 9126 3372 9121 3368 9104
3373 9115 3379 9099 3400 9110 3397 9097
3409 9088 3413 9094
TIME...MOT...LOC 0826Z 285DEG 41KT 3417 9159 3313 9246
40Local storm report, Apr 15, 5:33 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
533 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TSTM WND DMG PARKDALE 33.12N 91.55W
04/15/2011 ASHLEY AR LAW ENFORCEMENT
TREES WERE DOWNED ALONG AR HIGHWAY 8 IN PARKDALE
&&
DLLocal storm report, Apr 15, 6:11 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
611 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TSTM WND DMG LAMONT 33.54N 91.08W
04/15/2011 WASHINGTON MS PUBLIC
MINOR DAMAGE TO THE ROOF OF A SHOP NEAR THE
WASHINGTON/BOLIVAR COUNTY BORDER
&&
DLLocal storm report, Apr 15, 6:22 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
622 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM TSTM WND DMG 4 W OAK GROVE 32.86N 91.47W
04/15/2011 WEST CARROLL LA LAW ENFORCEMENT
TREES WERE DOWNED WEST OF OAK GROVE
&&
DLLocal storm report, Apr 15, 6:44 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
644 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM TSTM WND GST ESTILL 33.22N 90.87W
04/15/2011 E60.00 MPH WASHINGTON MS TRAINED SPOTTER
ESTIMATED 50 TO 60 MPH WINDS ALONG US HIGHWAY 61 BETWEN
HOLLANDALE AND ARCOLA
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:31 AM CDT | Special Weather Statement | JAN | Morehouse, West Carroll | 69 min |
| Apr 15, 4:21 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland, West Carroll | 54 min |
| Apr 15, 5:14 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Morehouse, Richland, West Carroll | 61 min |
| Apr 15, 6:11 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Morehouse, West Carroll | 34 min |
| Apr 15, 6:20 AM CDT | Tornado Warning | JAN | East Carroll | 25 min |
| Apr 15, 6:34 AM CDT | Severe Thunderstorm Warning | JAN | Richland | 41 min |
| Apr 15, 7:06 AM CDT | Tornado Warning | JAN | Franklin, Richland | 24 min |
| Apr 15, 7:42 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison, West Carroll | 63 min |
| Apr 15, 8:06 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 54 min |
| Apr 15, 8:27 AM CDT | Tornado Warning | JAN | Catahoula, Franklin | 16 min |
| Apr 15, 9:08 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Tensas | 67 min |
| Apr 15, 9:32 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 58 min |
| Apr 15, 1:26 PM CDT | Severe Thunderstorm Warning | JAN | Concordia | 64 min |
| Apr 15, 2:17 PM CDT | Severe Thunderstorm Warning | JAN | Concordia | 58 min |
| Apr 15, 4:14 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 61 min |
| Apr 15, 4:43 AM CDT | Tornado Warning | JAN | Bolivar, Washington | 47 min |
| Apr 15, 5:18 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Humphreys, Leflore, Sunflower, Washington | 42 min |
| Apr 15, 5:29 AM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 61 min |
| Apr 15, 5:30 AM CDT | Tornado Warning | JAN | Washington | 30 min |
| Apr 15, 5:57 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore, Sharkey and 2 more | 48 min |
| Apr 15, 6:41 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Montgomery, Webster and 1 more | 49 min |
| Apr 15, 6:56 AM CDT | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 64 min |
| Apr 15, 7:31 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster | 44 min |
| Apr 15, 7:50 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Winston | 40 min |
| Apr 15, 8:00 AM CDT | Flash Flood Warning | JAN | Holmes, Humphreys, Sharkey, Yazoo | 5 hr |
| Apr 15, 8:09 AM CDT | Tornado Warning | JAN | Attala, Carroll, Holmes, Yazoo | 66 min |
| Apr 15, 8:15 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster | 60 min |
| Apr 15, 8:18 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 27 min |
| Apr 15, 8:33 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw | 57 min |
| Apr 15, 8:36 AM CDT | Tornado Warning | JAN | Attala, Holmes | 54 min |
| Apr 15, 8:50 AM CDT | Tornado Warning | JAN | Attala, Carroll, Holmes | 40 min |
| Apr 15, 8:54 AM CDT | Flash Flood Warning | JAN | Attala, Carroll, Choctaw, Clay, Montgomery, Oktibbeha and 1 more | 3 hr |
| Apr 15, 9:18 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Lowndes, Noxubee, Oktibbeha, Winston | 42 min |
| Apr 15, 9:24 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 66 min |
| Apr 15, 9:34 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 56 min |
| Apr 15, 9:45 AM CDT | Tornado Warning | JAN | Attala, Holmes | 60 min |
| Apr 15, 10:01 AM CDT | Flash Flood Warning | JAN | Choctaw, Clay, Lowndes, Noxubee, Oktibbeha, Winston | 5 hr |
| Apr 15, 10:03 AM CDT | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 57 min |
| Apr 15, 10:12 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 63 min |
| Apr 15, 10:21 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 15 min |
| Apr 15, 10:26 AM CDT | Tornado Warning | JAN | Claiborne, Hinds, Madison | 64 min |
| Apr 15, 10:28 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 47 min |
| Apr 15, 10:33 AM CDT | Tornado Warning | JAN | Clarke | 57 min |
| Apr 15, 10:41 AM CDT | Tornado Warning | JAN | Attala, Choctaw, Montgomery | 64 min |
| Apr 15, 10:42 AM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
| Apr 15, 10:50 AM CDT | Tornado Warning | JAN | Carroll, Choctaw, Montgomery | 31 min |
| Apr 15, 10:52 AM CDT | River Flood Warning | JAN | Attala, Holmes | 14 days |
| Apr 15, 11:14 AM CDT | Tornado Warning | JAN | Clarke | 18 min |
| Apr 15, 11:18 AM CDT | Tornado Warning | JAN | Noxubee, Oktibbeha, Winston | 41 min |
| Apr 15, 11:20 AM CDT | Tornado Warning | JAN | Madison, Rankin | 39 min |
| Apr 15, 11:28 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw | 47 min |
| Apr 15, 11:42 AM CDT | Tornado Warning | JAN | Clay, Lowndes | 47 min |
| Apr 15, 11:46 AM CDT | Tornado Warning | JAN | Attala, Choctaw | 33 min |
| Apr 15, 11:49 AM CDT | Tornado Warning | JAN | Leake, Scott | 43 min |
| Apr 15, 11:55 AM CDT | Flash Flood Warning | JAN | Attala, Carroll, Choctaw, Clay, Holmes, Lowndes and 4 more | 3 hr |
| Apr 15, 12:09 PM CDT | Tornado Warning | JAN | Oktibbeha | 51 min |
| Apr 15, 12:14 PM CDT | Tornado Warning | JAN | Leake, Neshoba | 61 min |
| Apr 15, 12:27 PM CDT | Tornado Warning | JAN | Claiborne, Copiah, Hinds, Rankin, Simpson | 63 min |
| Apr 15, 12:49 PM CDT | Tornado Warning | JAN | Kemper | 56 min |
| Apr 15, 12:56 PM CDT | Tornado Warning | JAN | Clay, Lowndes, Oktibbeha | 43 min |
| Apr 15, 1:06 PM CDT | Tornado Warning | JAN | Copiah, Lincoln | 54 min |
| Apr 15, 1:12 PM CDT | Tornado Warning | JAN | Rankin, Simpson | 48 min |
| Apr 15, 1:42 PM CDT | Tornado Warning | JAN | Scott, Smith | 48 min |
| Apr 15, 1:46 PM CDT | Tornado Warning | JAN | Kemper, Neshoba | 59 min |
| Apr 15, 1:46 PM CDT | Tornado Warning | JAN | Copiah, Simpson | 59 min |
| Apr 15, 1:48 PM CDT | Tornado Warning | JAN | Attala, Holmes | 57 min |
| Apr 15, 2:12 PM CDT | Tornado Warning | JAN | Jasper, Newton | 63 min |
| Apr 15, 2:23 PM CDT | Tornado Warning | JAN | Jasper, Smith | 67 min |
| Apr 15, 2:41 PM CDT | Tornado Warning | JAN | Attala, Choctaw | 49 min |
| Apr 15, 2:42 PM CDT | Tornado Warning | JAN | Kemper | 18 min |
| Apr 15, 2:48 PM CDT | Tornado Warning | JAN | Lauderdale | 57 min |
| Apr 15, 3:05 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 55 min |
| Apr 15, 3:11 PM CDT | Tornado Warning | JAN | Oktibbeha | 64 min |
| Apr 15, 3:14 PM CDT | Tornado Warning | JAN | Attala, Choctaw, Winston | 61 min |
| Apr 15, 3:15 PM CDT | Tornado Warning | JAN | Claiborne, Copiah, Jefferson | 60 min |
| Apr 15, 3:24 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 66 min |
| Apr 15, 3:35 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 40 min |
| Apr 15, 3:46 PM CDT | Tornado Warning | JAN | Clay, Lowndes | 59 min |
| Apr 15, 3:54 PM CDT | River Flood Warning | JAN | Clay | 68 hr |
| Apr 15, 3:54 PM CDT | River Flood Warning | JAN | Lowndes | 3 days |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.